Thyroid UK
82,694 members97,731 posts

Pituitary, Prolactin, Thyroid?

I'm 33 old male, Serum Prolactin level 474 mu/L (86.0 - 324.0) - Above high reference limit.

I'm told this can be due to stress, medication and Hypothyroidism. Couple of weeks later I had a retest.

Serum Prolactin level 549 mu/L (86.0 - 324.0) - Above high reference limit

I'm on a trial of Levothyroxine 50mcg since January but not seen any difference.

I'm also on Nutri Thyroid, Thyro Complex and Nutri Adrenal, have been on them for about 18 months now.

My Free T4 has been low to low end of normal.

TSH has been low or within the normal range.

I've booked an appointment to see an Endocrinolgist. I'm wondering if this could be pituitary related?

9 Replies
oldestnewest

Your elevated prolaction would point to a pituitary hormone secreting tumour. patient.co.uk/doctor/pituit...

Do you have an endo appointment yet?

Reply

Thanks for that link, yes seeing my local one privately, he has mixed reviews but will see how I get on with him.

Reply

Hi Low TSH indicates may have a pituitary problem. In that case 24 hour urine collection test is the only one my Endo says is any good.By low tSH, I mean very low indeed.

Jackie

Reply

Might be a coincidence but the Nutri Thyroid and Thyro Complex seem to lower my TSH level to start with until I was put on the trial of thyroxine. My TSH has never been high and out of the range.

Reply

Hi When I started thyroid treatment, many years ago, my TSH was just measurable, since on treatment always immeasurable now. I have had the simple 24 hour test many times but my pituitary gland is OK. Cheap and simple test. It is normally caused by even a slight bump on the head, if unlucky, especially in children. I was always falling on me head!

Best wishes,

Jackie

Reply

I have a very strong suspicion that it is pituitary related. Discuss getting an ACTH test done with your endo along with some other tests. If you send me an email I'll send you some info on other tests that could be done - enquiries@thyroiduk.org

1 like
Reply

Many thanks will send you an email.

Reply

Some medications can make you lactate as well. I have had high prolactin Dr Skinner thought it was thyroid related.

1 like
Reply

Thanks everyone for the response, very helpful. I forgot to mention I'm on Sertraline which can effect Prolactin levels by the looks of it. I've wondered for awhile whether it's pituitary related, have never got to the bottom of it and been unwell for years.

Reply

You may also like...